advertisement
Question
Posted by: dw | 2010/02/10

AD' s and Omega 3

Hi doc. I have been on remeron for about 2 years and it works ok except I am constantly hungry. I can have a HUGE meal and not feel satisfied. I eat again an hour later. So my psychiatrist has put me on Venlor 37.5mg with the remeron 30mg for a week. I will then up the dose of Venlor to 75mg for a week and then a week later start weaning myself off the remeron. I can already feel a difference on the low dosage of Venlor. The only thing Im worried about is that I have been on Venlor before and it worked well, except I felt always mellow, no ups or downs and my libido was zero. I am single so it is not a problem, but it makes me not interested in finding a partner because I know it will become a prob. Is there any AD' s without side effects? I have also heard Omega 3 1000mg has a good effect on moods. Would I eventually be able to come off the AD' s and just carry on with Omega 3' s? Thanks Doc.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

This can indeed be an occasional side-effect of many antidepressants. Presumably your psychiatrist considers your Depression to be still highly active and in continuing need of AD medication, hence the plan to switch from Remeron to Venlor.
This would be unlikely if this has been your first episode of Depression, so I'm guessing that maybe you have had two or three previous episodes, and have previously relapsed on stopping ADs ?
Loss of libido is also a potential and occasional side effect, esp[ecially of some Ads, and this also needs to be taken into account.
There is no Ad reliably fre from side-effects - although, as I keep emphasizing, we differ individually in how we respond to them, and SOME individual Ads are virtually free of annoying siode-effects in SOME people. But the best combination of drug and person is only findable by trial and error.
I have still found no good reseach evidence that Omega-3 isreliably useful in depression or any other condition, or that the benefits reported are anything more than placebo effects

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/02/10

This can indeed be an occasional side-effect of many antidepressants. Presumably your psychiatrist considers your Depression to be still highly active and in continuing need of AD medication, hence the plan to switch from Remeron to Venlor.
This would be unlikely if this has been your first episode of Depression, so I'm guessing that maybe you have had two or three previous episodes, and have previously relapsed on stopping ADs ?
Loss of libido is also a potential and occasional side effect, esp[ecially of some Ads, and this also needs to be taken into account.
There is no Ad reliably fre from side-effects - although, as I keep emphasizing, we differ individually in how we respond to them, and SOME individual Ads are virtually free of annoying siode-effects in SOME people. But the best combination of drug and person is only findable by trial and error.
I have still found no good reseach evidence that Omega-3 isreliably useful in depression or any other condition, or that the benefits reported are anything more than placebo effects

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement